Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 285, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 10, 2003, 10:21 PM CDT for Hempstead County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2003, 10:21 PM CDT (03:21 UTC)
- Expired
- Jul 10, 2003, 10:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Hempstead County, AR
The radar
The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2636 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
178 WUUS54 KSHV 110321 SVRSHV ARC057-110345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1020 PM CDT THU JUL 10 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS * UNTIL 1045 PM CDT * AT 1020 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HOPE...OR ABOUT 2 MILES SOUTHEAST OF HOPE...MOVING SOUTH AT 10 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS UNTIL 1045 PM CDT. LAT...LON 3370 9348 3376 9364 3354 9374 3351 9352 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:40 PM CDT, 41 minutes earlier.
Area forecast discussion, Jul 10, 9:40 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 940 PM CDT THU JUL 10 2003 SCATTERED TSTMS HAVE CONTINUED BEYOND SUNSET THIS EVENING AS WEAK FRONTAL BOUNDARY INCHES SOUTHWARD ACROSS NORTHERN PORTIONS OF THE CWA. NORTHWEST FLOW ALOFT CONTINUES TO DRIVE THE STORMS SOUTH TO SOUTHEAST WITH A TENDENCY TO BACK BUILD TOWARD LOW LEVEL INFLOW FROM SOUTHWEST. STORMS HAVE BEEN PULSE TYPE...REACHING NEAR WARNING THRESHOLD BEFORE DECREASING RAPIDLY. CURRENT FORECAST HAS CHANCE POPS FOR ENTIRE NIGHT...SO NO UPDATE PLANNED AT THIS TIME. IF STORMS DO DROP OFF NEXT HOUR OR SO...WILL LOWER POPS TO ISOLATED...BUT STILL THINK THERE WILL BE SOME POTENTIAL FOR DEVELOPMENT ALL NIGHT. .PREVIOUS NUMBERS... SHV 74 93 73 92 / 30 30 20 40 MLU 74 91 71 92 / 40 30 20 50 TXK 73 96 73 92 / 30 20 20 50 TYR 75 95 74 93 / 30 30 20 30 LFK 75 93 73 90 / 40 40 20 30 .SHV...NONE.
Hazardous weather outlook, Jul 10, 12:00 PM CDT, 10 hours 21 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU JUL 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ONGOING THUNDERSTORMS MOVING ACROSS SOUTHWEST ARKANSAS HAVE BEEN INTENSIFYING. SOME OF THIS ACTIVITY MAY DEVELOP SOUTHWARD ACROSS THE LOUISIANA BORDER BY MIDDAY. SCATTERED THUNDERSTORMS WILL ALSO DEVELOP AREAWIDE DURING THE AFTERNOON. VERY UNSTABLE AIR...WITH SOME DRY AIR IN THE LOWER LEVELS...WILL SUPPORT POSSIBILITY OF DAMAGING WIND GUSTS IN A FEW STORMS. ADDITIONAL THUNDERSTORM ACTIVITY CAN BE EXPECTED TONIGHT AS A COLD FRONT MOVES INTO THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... REMNANT OF A COLD FRONTAL BOUNDARY WILL INDUCE SCATTERED THUNDERSTORMS THROUGH THE WEEKEND. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... DUE TO THE BRIEF NATURE OF ANY DAMAGING WIND GUSTS...ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.